About a week after a cleaning at a dentist, an infection developed around a tooth implant. The round of anitbiotics is almost up, and a strong, sensitivity has begun on the top of the scalp. It even hurts to comb the hair. Could there be any connection between the infection in the upper gums and the sensitivity of the scalp?
The condition is called tactile allodynia, however the etiology may well be a reaction to the antibiotic, the name of which you did not specify. Prudence would dictate immediate discontinuation of the antibiotic and another antibiotic substituted if the full course has not been used. If the full course of antibiotics has not been taken you risk the chance of developing a drug resistant infection if another antibiotic is not substituted at once. I also believe you are in a situation requiring an immediate visit to an M.D. rather than going back to your dentist. You need to go to the FDA site and file an adverse drug reaction report. I am not ruling out the possibility that the problem is in the temporo-mandibular joint, but allodynia is also associated with reactions to certain drugs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.